Alert archive / California / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 94, NWS Las Vegas, NV

July 9, 2011San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 9, 2011, 4:27 PM PDT for San Bernardino County, California. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2011, 4:27 PM PDT (23:27 UTC)
Expired
Jul 9, 2011, 4:49 PM PDT
In force
22 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County San Bernardino County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 11.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2011-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2011-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-491 J/kg
Mixed-layer LCL
2374 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WUUS55 KVEF 092327
SVRVEF
CAC071-100015-
/O.NEW.KVEF.SV.W.0094.110709T2327Z-110710T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
427 PM PDT SAT JUL 9 2011

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 515 PM PDT.

* AT 422 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AFTON CANYON CAMPGROUND...OR 25 MILES SOUTHWEST OF BAKER...AND
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...AFTON CANYON CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.

&&

LAT...LON 3527 11632 3505 11594 3483 11635 3497 11654
TIME...MOT...LOC 2327Z 216DEG 18KT 3500 11632

$$

JH
1 follow-up statement
450 
WWUS55 KVEF 092349
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
449 PM PDT SAT JUL 9 2011

CAC071-092358-
/O.CAN.KVEF.SV.W.0094.000000T0000Z-110710T0015Z/
SAN BERNARDINO CA-
449 PM PDT SAT JUL 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN BERNARDINO COUNTY
IS CANCELLED...

THE THUNDERSTORM HAS DECREASED AT THIS TIME AND ALTHOUGH GUSTY WINDS 
MAY STILL BE PRODUCED FROM THIS STORM...DAMAGING WINDS ARE NO LONGER 
EXPECTED.

LAT...LON 3527 11632 3505 11594 3483 11635 3497 11654
TIME...MOT...LOC 2348Z 216DEG 18KT 3508 11624

$$

JENSEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:45 PM PDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 9, 2:45 PM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT SAT JUL 9 2011

.SYNOPSIS...A LOW PRESSURE SYSTEM BUILDING OVER THE WEST COAST WILL
BRING DRIER AIR TO THE AREA INTO THE FIRST OF NEXT WEEK. THIS
WILL RESULT IN THUNDERSTORM CHANCES DECREASING FROM WEST TO EAST
WITH THUNDERSTORMS BEING PUSHED OUT OF THE AREA BY THE MIDDLE OF
NEXT WEEK. TEMPERATURES WILL BE NEAR NORMAL.
&&

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...SO FAR CONSIDERABLY
LESS AFTERNOON THUNDERSTORM ACTIVITY TODAY THAN THE PAST FEW DAYS.
DRIER AIR ALOFT AND AT THE SURFACE PUSHING IN FROM THE WEST. THIS IS
REFLECTED IN THUNDERSTORMS BEING CONFINED TO MAINLY LINCOLN...CLARK
AND MOHAVE COUNTIES. EXPECT THIS ACTIVITY TO CONTINUE INTO THE
EVENING HOURS BEFORE DECREASING AS DAYTIME HEATING/OROGRAPHICS ARE
THE MAIN FOCUSING MECHANISM FOR TODAY. BY SUNDAY...DEVELOPING TROUGH
ALONG/OVER THE WEST COAST WILL CONTINUE TO BRING DRIER SOUTHWEST
FLOW ALOFT OVER THE CWA WHICH SHOULD SUPPRESS THUNDERSTORMS TO THE
EASTERN PORTION OF LINCOLN AND MOHAVE COUNTIES. ONCE AGAIN DO NOT
SEE MUCH OF A TRIGGER MECHANISM BESIDES DAYTIME HEATING. HOWEVER
WEAK FLOW ALOFT/PWAT VALUES OVER AN INCH STILL INDICATES POSSIBLE
FLASH FLOOD PROBLEMS. MONDAY WILL CONTINUE THE DRYING PROCESS AS THE
TROUGH KEEPS SOUTHWEST FLOW OVER THE AREA AND WILL LIMIT THE
THUNDERSTORMS TO BASICALLY MOHAVE COUNTY. SHORT RANGE MODELS HAVE
BEEN TRENDING SLOWER WITH THE TROUGH DRYING THE CWA OUT AND DUE TO
THIS FACT IT APPEARS THAT THE FINAL DRYING WILL TAKE PLACE IN THE
EXTENDED...THUS CONTINUED MENTION OF ISOLATED ACTIVITY OVER MOHAVE
COUNTY ON TUESDAY...BUT CONFIDENCE ON THIS IS LOW. LOWERING
HEIGHTS/THICKNESS DUE TO THE DEVELOPING TROUGH WILL LIKELY BALANCE
OUT THE DRYING TREND...RESULTING IN TEMPERATURES NEAR NORMAL FOR
THIS TIME OF YEAR THROUGH THE SHORT TERM.
&&

.LONG TERM...THE MAIN ISSUE DURING THE PERIOD FROM LATE WEDNESDAY
MORNING ONWARD WILL BE THE INFLUENCE OF THE LONGWAVE UPPER LEVEL
TROUGH AXIS THAT SETS UP ALONG THE WEST COAST. A CLOSED LOW IS SHOWN
BY THE MODELS TO MOVE THROUGH THE PAC NW WEDNESDAY INTO THURSDAY
WITH AN ELONGATED PIECE OF ENERGY HEADING TOWARDS THE CALIFORNIA
COAST. THIS SHOULD INCREASE SOUTHWEST FLOW ACROSS THE ENTIRE AREA
SPREADING IN DRY AIR EVEN INTO AREAS EAST OF THE COLORADO RIVER
VALLEY. AS A RESULT...WE KEPT THE FORECAST DRY AREAWIDE FOR BOTH
WEDNESDAY AND THURSDAY. ANOTHER PIECE OF ENERGY IS SHOWN TO DROP
SOUTHWARD TOWARDS THE WATERS OFF OF NORCAL ON FRIDAY WHICH WILL HELP
TO REINFORCE THE TROUGH OFFSHORE. ONCE AGAIN THIS WILL KEEP THE AREA
DRY ON FRIDAY. THERE MAY BE SOME HIGH CLOUDS OVER THE NW CWFA DURING
THIS TIME FRAME...BUT OTHERWISE IT WILL BE CLEAR ACROSS THE REST OF
THE AREA. WITH THE TROUGH OFFSHORE AND THE JET MOVING
OVERHEAD...THIS WILL ENHANCE SOUTHWEST WINDS ACROSS THE AREA
ESPECIALLY IN THE AFTERNOON AND EVENING HOURS EACH DAY FROM
WEDNESDAY TO FRIDAY. THE COMBINATION OF ENHANCED SYNOPTIC SUPPORT
AND THE TYPICAL DIURNAL TRENDS OF SOUTH TO SOUTHWEST WINDS IN THE
LATE AFTERNOON AND EVENING WILL CREATE THE POTENTIAL FOR GUSTS OF
25-30 MPH IN THIS TIME FRAME. HIGH TEMPS WERE LOWERED SLIGHTLY DUE
TO THE LOWER HEIGHTS AND IN THE FAR SOUTHWEST PLACES LIKE BARSTOW
AND YUCCA VALLEY MAY SEE SOME ADDITIONAL COOLING AS SOME MARINE AIR
GETS PULLED INLAND BY THE TROUGH.

BY SATURDAY INTO SUNDAY THE FLOW ALOFT ACROSS THE AREA IS SHOWN TO
TURN MORE SOUTHERLY AS A LARGE UPPER RIDGE SETS UP OVER MISSOURI AND
KANSAS. MODELS SHOW THE RETURN OF MID-LEVEL MOISTURE INTO THE AREA
SATURDAY AND ESPECIALLY SATURDAY NIGHT INTO SUNDAY. PWATS OFF THE
GFS ARE FORECAST TO REACH AN INCH OVER ALL OF MOHAVE COUNTY BY NEXT
SUNDAY AND EVEN INTO MUCH OF CLARK AND SOUTHEAST SAN BERNARDINO
COUNTIES. FOR NOW I INCREASED AFTERNOON AND EVENING CLOUD COVER.
SLIGHT CHANCE POPS WERE ALSO INTRODUCED OVER MOHAVE COUNTY BOTH
AFTERNOONS AND IT IS POSSIBLE THEY MAY NEED TO BE EXPANDED FURTHER
DEPENDING ON HOW THINGS TREND. WITH THE RISE IN HEIGHTS...TEMPS
SHOULD TREND UP A LITTLE...HOWEVER IF MOISTURE SURGES IN
GREATER...THEN ANY WARMING WILL BE TEMPERED.
&&

.AVIATION...FOR MCCARRAN...WINDS HAVE ALREADY BECOME ERRATIC AND
GUSTY THIS AFTERNOON DUE TO OUTFLOW BOUNDARIES FROM THUNDERSTORMS TO
THE SOUTH OF THE AIRPORT. DEPENDING ON WHAT EXACTLY DEVELOPS IN AND
NEAR THE LAS VEGAS VALLEY WILL DETERMINE HOW WINDS TREND THIS
EVENING AS STORMS WILL KEEP THE POTENTIAL FOR ERRATIC CHANGES IN
SPEED AND DIRECTION GOING. FOR NOW WILL KEEP A CB IN THE TAF FOR THE
SLIGHT THUNDERSTORM POTENTIAL AT THE AIRPORT COMPLEX AND AMEND THE
TAF IF NEED BE. OTHERWISE WINDS WILL FOLLOW DIURNAL DIRECTIONAL
TRENDS THROUGH SUNDAY AFTERNOON. GUSTS OF 20-25 KTS WILL BE POSSIBLE
SUNDAY AFTERNOON AND EARLY EVENING. CLOUDS WILL BE SCT-BKN AOA 8K
FEET THIS EVENING...WITH FEW IF ANY CLOUDS AROUND ON SUNDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...TSRA WILL BE AROUND ACROSS MOHAVE...CLARK...LINCOLN AND
EASTERN SAN BERNARDINO COUNTIES THIS EVENING AND AGAIN ON SUNDAY IN
THE AFTERNOON AND EVENING IN MOHAVE AND EASTERN LINCOLN COUNTIES.
THE MAIN IMPACTS IN AND NEAR STORMS WILL BE GUSTY AND ERRATIC WINDS
AND REDUCED CIGS AND VSBY. OTHERWISE AWAY FROM ANY TSRA OR
THUNDERSTORM OUTFLOW BOUNDARIES...WINDS WILL MAINLY TREND TOWARDS
DIURNAL DIRECTIONS WITH GUSTY SOUTH TO SOUTHWEST WINDS OF 15-25 KTS
SUNDAY AFTERNOON. SCT-BKN CLOUDS AOA 8K FEET IN THE EASTERN PART OF
THE AREA THIS EVENING AND FAR EAST ON SUNDAY AFTERNOON AND EVENING.
OTHERWISE A MAINLY CLEAR SKY IS EXPECTED THROUGH SUNDAY EVENING.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

JENSEN/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 9, 4:57 AM PDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
457 AM PDT SAT JUL 9 2011

AZZ001>003-036-CAZ519>527-NVZ014>022-100300-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
457 AM PDT SAT JUL 9 2011 /457 AM MST SAT JUL 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY AS PLENTY OF
MONSOONAL MOISTURE REMAINS IN PLACE. GREATEST CONCERN FOR
THUNDERSTORMS WILL BE ACROSS MOHAVE...CLARK...LINCOLN...AND
EASTERN SAN BERNARDINO COUNTIES. BURSTS OF HEAVY RAIN AND
LOCALIZED FLOODING REMAIN A CONCERN ALONG WITH STRONG GUSTY WINDS.
REMEMBER...DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS OR LOW
WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL DIMINISH SUNDAY AND MONDAY AS DRIER AIR
WORKS IN FROM THE WEST. MOHAVE COUNTY WILL SEE THE GREATEST CHANCE
WITH DECREASING CHANCES FURTHER WEST. THUNDERSTORMS ARE EXPECTED
TO BE OUT OF THE REGION BY WEDNESDAY AS DRIER AIR WORKS OVER THE
ENTIRE AREA. ITS POSSIBLE THAT MONSOON MOISTURE COULD MAKE A
RETURN TO MOHAVE COUNTY LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 9, 11:23 AM PDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1123 AM PDT SAT JUL 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       MT. CHARLESTON          36.28N 115.62W
07/06/2011  E0.70 INCH       CLARK              NV   CO-OP OBSERVER

            MT. CHARLESTON FIRE STATION REPORTS ABOUT THREE INCHES OF
            WATER OVER A FEW ROADWAYS IN TOWN. WATER HAS SINCE
            RECEEDED.

0334 PM     FLASH FLOOD      8 NE OLANCHA            36.37N 117.89W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            THE CHP WEB PAGE REPORTED MUD AND WATER ON STATE ROUTE
            190 JUST EAST OF GUNSITE WITH 100 YARDS OF DEBRIS ON THE
            ROAD. THE WHOLE ROAD WAS TAKEN OUT AND 50 TO 60 VEHICLES
            WERE REPORTED STUCK IN THE MUD.

0356 PM     FLASH FLOOD      17 SSE FURNACE CREEK    36.22N 116.73W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            PER CHP WEB SITE THE DANTES VIEW ROAD JUST EAST OF DANTES
            VIEW WAS CLOSED DUE TO FLOODING.

0405 PM     FLASH FLOOD      8 NE OLANCHA            36.37N 117.89W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            PER CHP STATE ROUTE 190 CLOSED AT 395 DUE TO FLOODING.

0444 PM     FLASH FLOOD      10 W PANAMINT SPRINGS   36.35N 117.64W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTED STATE ROUTE 190 WAS CLOSED NEAR DARWIN DUE
            TO FLASH FLOODING.

0509 PM     FLASH FLOOD      PANAMINT SPRINGS        36.33N 117.47W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS THAT STATE ROUTE 190 WAS CLOSED FROM HIGHWAY
            395 ON THE WEST TO ROUTE 127 ON THE EAST DUE TO FLOODING
            NEAR 395 AND AROUND THE DANTES VIEW TURN OFF.

0530 PM     FLASH FLOOD      5 SE FURNACE CREEK      36.40N 116.79W
07/06/2011                   INYO               CA   PARK/FOREST SRVC

            THE PARK SERVICE REPORTED 20 MULE CANYON ROAD WAS CLOSED
            DUE TO FLASH FLOODING. THE START TIME OF THIS EVENT IS AN
            ESTIMATE.

0700 PM     FLASH FLOOD      8 N SQUAW SPRINGS RAWS  35.49N 117.59W
07/06/2011                   SAN BERNARDINO     CA   NEWSPAPER

            NEWSPAPER PHOTOGRAPHS SHOWED AND CHP REPORTED WATER AND
            MUD ACROSS TRONA ROAD NEAR SEARLES STATION ROAD. WATER
            AND MUD WERE REPORTED ON THE ROAD AS LATE AS 933 PM. THE
            START TIME OF THIS EVENT IS AN ESTIMATE BASED OFF OF
            RADAR AND THE TRONA CO-OP OBSERVER REPORT.

&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM
WEDNESDAY AFTERNOON AND EVENING.

STACHELSKI
Local storm report, Jul 9, 11:50 AM PDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1150 AM PDT SAT JUL 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     FLOOD            4 S OWENS VALLEY RAWS   37.33N 118.55W
07/07/2011                   INYO               CA   LAW ENFORCEMENT

            THE COMBINATION OF SNOWMELT AND HEAVY RAIN LED TO RUNOFF
            AND A SWOLLEN BISHOP CREEK THAT FLOODED BUTTERMILK ROAD.
            THE ROAD WAS REPORTED IMPASSABLE AND WAS CLOSED.

0158 PM     HEAVY RAIN       2 W ASPENDELL           37.23N 118.61W
07/07/2011  E0.50 INCH       INYO               CA   LAW ENFORCEMENT

            THE NORTH LAKE ROAD WAS REPORTED FLOODED BY CHP DUE TO A
            COMBINATION OF RUNOFF FROM SNOWMELT AND HEAVY RAIN.

0301 PM     TSTM WND GST     2 SE HOOVER DAM         36.00N 114.72W
07/07/2011  E60.00 MPH       MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER REPORTS VERY STRONG TSTM WIND GUST AT 301 PM.
            CARS WERE SWAYED ON THE ROADWAY. ESTIMATED 60 MPH.

0302 PM     HAIL             5 WNW SPRING VALLEY     36.14N 115.32W
07/07/2011  E0.88 INCH       CLARK              NV   PUBLIC

            THE PUBLIC REPORTED NICKEL SIZE HAIL NEAR THE
            INTERSECTION OF SAHARA AND HUALAPAI THROUGH THE NWS LAS
            VEGAS FACEBOOK PAGE.

0339 PM     FLASH FLOOD      1 SE BOULDER CITY       35.97N 114.82W
07/07/2011                   CLARK              NV   TRAINED SPOTTER

            SPOTTER REPORTS SIX INCHES OF WATER AND ROCKS ACROSS
            HIGHWAY 93 AT SEVERAL PLACES IN BOULDER CITY.

0347 PM     LIGHTNING        BOULDER CITY            35.98N 114.83W
07/07/2011                   CLARK              NV   LAW ENFORCEMENT

            BOULDER CITY POLICE REPORTED A PALM TREE WAS HIT BY
            LIGHTNING.

0408 PM     FLASH FLOOD      TWENTYNINE PALMS        34.14N 116.07W
07/07/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTED POLE LINE ROAD FROM MELDORA TO SUNRISE
            FLOODED AND CLOSED. THEY ALSO REPORTED LOTS OF DEBRIS AND
            A SWEEPER WILL BE NEEDED FOR COUNTY ROADS.

0410 PM     FLASH FLOOD      BOULDER CITY            35.98N 114.83W
07/07/2011                   CLARK              NV   LAW ENFORCEMENT

            MUD AND DEBRIS ACROSS THE ROADWAY AT PACIFICA IN BOULDER
            CITY.

0434 PM     FLASH FLOOD      11 SSW BOULDER CITY     35.85N 114.93W
07/07/2011                   CLARK              NV   LAW ENFORCEMENT

            MUD AND ROCKS ACROSS HIGHWAY 95 AT MILE MARKER 46.

1015 PM     TSTM WND GST     SE AREA 27 (NTS A27)    36.77N 116.10W
07/07/2011  M58.00 MPH       NYE                NV   MESONET

&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM
THURSDAY.

STACHELSKI
Local storm report, Jul 9, 12:03 PM PDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1203 PM PDT SAT JUL 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             7 N I-40 AT FORT ROCK   35.29N 113.37W
07/08/2011  E0.25 INCH       MOHAVE             AZ   CO-OP OBSERVER

            DIAMOND M RANCH CO-OP OBSERVER REPORTED PEA SIZE HAIL.

0410 PM     FLASH FLOOD      PANAMINT SPRINGS        36.33N 117.47W
07/08/2011                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS FLOODING ON STATE ROUTE 190 JUST WEST OF
            PANAMINT VALLEY ROAD. UNKNOWN NUMBER OF PEOPLE OUT OF
            THEIR VEHICLES STANDING ON HIGH GROUND.

0510 PM     TSTM WND GST     5 S OWENS VALLEY RAWS   37.32N 118.54W
07/08/2011  M51.00 MPH       INYO               CA   TRAINED SPOTTER

0542 PM     FLASH FLOOD      12 SE PANAMINT SPRINGS  36.21N 117.32W
07/08/2011                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTED PANAMINT VALLEY ROAD JUST SOUTH OF STATE
            ROUTE 190 COMPLETELY WASHED OUT AND WATER FLOWING HEAVILY
            BUT NO VEHICLES STUCK.

&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM FRIDAY.

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 5:38 PM PDTAreal Flood AdvisoryVEFInyo112 min
Jul 8, 8:07 PM PDTSevere Thunderstorm WarningVEFSan Bernardino38 min
Jul 8, 8:18 PM PDTAreal Flood AdvisoryVEFSan Bernardino4 hr
Jul 9, 1:56 PM PDTSevere Thunderstorm WarningVEFSan Bernardino34 min
Jul 9, 4:25 PM PDTFlash Flood WarningVEFSan Bernardino2 hr

Nearby

Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.